Arthritis Forum
Home.

News.

Personal Stories. Links. Message Board.  
Arthritis Forum  
Add your comments to this topic Start a new topic
Date: 31.05.2010
From: Teresa

Subject: Unsure what to do re possible medication side effects!

Hi all
I started taking sulfasalazine 4 weeks ago and apart from headaches have been totally fine. I had a blood test last wednesday and have no idea of the results or how long it takes to get the results as it was my first one! This morning I have woken up with 2 mouth ulcers. I have never had a mouth ulcer before. It says on the sulfasalazine leaflet that if you get mouth ulcers then you should contact your GP straight away. Apart from the fact that today is a bank holiday and so I cant, I already had a blood test done 5 days ago! Can anyone tell me how long it takes to get your blood results back? Especially if there is a problem with them?
reply | back to forum

Date: 31.05.2010
From: Lynn B

Subject: Re: Unsure what to do re possible medication side effects!

Hi Teresa, I dont think you need to worry to much about the mouth ulcers, bonjela usually takes the pain away unless you have got quite a few of them. I was getting them all the time. As for the blood test they usually say 5 to 7 days for the results try not to worry, but if you are then give your GP a ring tomorrow. tc.
reply | back to forum

Date: 31.05.2010
From: Sally

Subject: Re: Unsure what to do re possible medication side effects!

Hi Teresa, I had mouth ulcers on Mtx and just used bonjela as Lynn says. I told my Rheumatologist who just said he would keep an on it. As for results, it depends where you have your blood tests. I have mine at the hospital and they come back in less than 24 hours. If I go to the gp it takes a week. Usually they would ring you if anything was seriously wrong.
reply | back to forum

Date: 01.06.2010
From: Teresa

Subject: Re: Unsure what to do re possible medication side effects!

Hi, I gave my GP a ring and he said the reason the information leaflet on sulfasalazine said to contact him if I got mouth ulcers is because the sulfasalazine can make your white blood cell count fall too low. However he had my blood results back and said that my white blood count has actually risen!! So I guess its just one of those things. Got the bonjela (forgot how tasty it is!!)
reply | back to forum

Date: 02.06.2010
From: Sally

Subject: Re: Unsure what to do re possible medication side effects!

Good news! Glad you are reassured.
Bonjela is good stuff but you can get things on prescription as well I am told.
xx
reply | back to forum

 

Add your comments to this topic
Subject:
Please type your comment here:

Your name:
email:

5+1=
(This sum is to help prevent automatic spamming through this page - thank-you)


top

Site design: T - Creative Home | News | Personal Stories | Links | Message Board